Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 4:12 PM CDT for Mitchell County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 2, 2021, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
336
WWUS84 KMAF 022112
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021
TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms near
Champion Creek Reservoir, or 8 miles southeast of Colorado City,
moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.
This includes Interstate 20 between mile markers 222 and 228.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:05 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 305 PM CDT Wed Jun 2 2021 .DISCUSSION... Current radar and satellite is showing storms beginning to develop along a remnant outflow boundary in the Permian Basin, and also in the higher elevations west of the Pecos River. These storms will increase in coverage with still several hours of heating left. Instability and shear is enough that some of these storms will become severe and potential slow movement may also add an isolated flash flood threat as well. An upper level disturbance moving southeast across West Texas may also cause more storms to develop to the north later tonight, developing into an MCS that will move southeast across the basin creating a greater wind and flood threat. An upper level low will develop from a departing trough and linger for a few days. Tomorrow it will be located over MAF before slowly moving east into the weekend. This will cause scattered showers and storms to once again develop Thursday with rain chances diminishing each day afterward as the lift exits the region. A weak ridge building out of Mexico will not only bring some drier weather but will also let temperatures increase back to near normal earl next week. A dryline will likely form from southeastern New Mexico to the Big Bend with temperatures being moderated some to the east of the dryline by cooler southeast winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 81 / 60 30 20 20 Carlsbad 61 83 62 86 / 40 30 10 20 Dryden 66 86 65 82 / 40 40 40 40 Fort Stockton 62 83 62 84 / 40 50 30 30 Guadalupe Pass 59 78 60 80 / 30 40 20 20 Hobbs 59 81 59 82 / 50 30 10 10 Marfa 52 81 51 80 / 30 70 30 40 Midland Intl Airport 61 81 62 82 / 60 40 20 20 Odessa 61 81 61 82 / 50 40 20 20 Wink 62 86 62 87 / 40 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/10
Hazardous weather outlook, Jun 2, 12:46 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Wed Jun 2 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, frequent lightning, and locally heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms remain in the forecast for most areas Wednesday and Thursday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 3:14 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 314 PM CDT Wed Jun 2 2021 TXZ052-053-022100- Mitchell TX-Howard TX- 314 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms 14 miles south of Champion Creek Reservoir, or 18 miles north of Sterling City, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of southern Mitchell and southeastern Howard Counties. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3209 10119 3217 10125 3224 10067 3209 10067 TIME...MOT...LOC 2013Z 321DEG 10KT 3210 10094 89
Special weather statement, Jun 2, 3:28 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 328 PM CDT Wed Jun 2 2021 TXZ272-022115- Van Horn and Highway 54 Corridor TX- 328 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULBERSON COUNTY UNTIL 415 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Van Horn, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Van Horn and Culberson County Airport. This includes Interstate 10 between mile markers 136 and 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3159 10491 3160 10475 3096 10471 3092 10490 TIME...MOT...LOC 2028Z 357DEG 13KT 3117 10489 88
Special weather statement, Jun 2, 3:30 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 330 PM CDT Wed Jun 2 2021 TXZ273-022115- Eastern Culberson County TX- 330 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULBERSON COUNTY UNTIL 415 PM CDT... At 330 PM CDT, Doppler radar was tracking a strong thunderstorm 22 miles southeast of Pine Springs, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Culberson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3182 10463 3191 10445 3166 10419 3149 10450 TIME...MOT...LOC 2030Z 328DEG 9KT 3175 10447 88
Local storm report, Jun 2, 3:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
353 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 W TARZAN 32.31N 102.08W
06/02/2021 E1.25 INCH Martin TX TRAINED SPOTTER
SPOTTER REPORTED HALF DOLLAR SIZED HAIL ON TX 176
&&
SCOTT.KLEEBAUERSpecial weather statement, Jun 2, 4:04 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 404 PM CDT Wed Jun 2 2021 TXZ277-278-022145- Davis Mountains Foothills TX-Davis Mountains TX- 404 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...NORTH CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 445 PM CDT... At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles north of McDonald Observatory, or 16 miles southeast of Kent, moving northwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kent, Buffalo Trail Scout Camp and Black Mountain. This includes the following highways... Interstate 10 between mile markers 175 and 186. Interstate 20 near mile marker 0. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3080 10381 3065 10412 3101 10438 3114 10410 TIME...MOT...LOC 2104Z 151DEG 13KT 3086 10410 88
Special weather statement, Jun 2, 4:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021
TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms near
Champion Creek Reservoir, or 8 miles southeast of Colorado City,
moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.
This includes Interstate 20 between mile markers 222 and 228.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:18 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| Jun 1, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 1, 7:31 PM CDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 1, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 63 min |
| Jun 1, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 48 min |
| Jun 2, 1:47 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| Jun 2, 2:00 PM CDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 2:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 2, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 60 min |
| Jun 2, 2:53 PM CDT | Special Weather Statement | MAF | Andrews | 37 min |
| Jun 2, 2:58 PM CDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 2, 3:14 PM CDT | Special Weather Statement | MAF | Mitchell | 46 min |
| Jun 2, 3:20 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 2, 3:22 PM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Jun 2, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Howard, Martin | 67 min |
| Jun 2, 3:28 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 2, 3:30 PM CDT | Special Weather Statement | MAF | Culberson | 45 min |
| Jun 2, 3:37 PM CDT | Flash Flood Warning | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Jun 2, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Jun 2, 4:04 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 2, 4:08 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 2, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 65 min |
| Jun 2, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 46 min |
| Jun 2, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 21 min |
| Jun 2, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 43 min |
| Jun 2, 4:22 PM CDT | Special Weather Statement | MAF | Jeff Davis | 23 min |
| Jun 2, 4:26 PM CDT | Special Weather Statement | MAF | Jeff Davis | 49 min |
| Jun 2, 4:53 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 4:55 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jun 2, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 62 min |
| Jun 2, 5:00 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 2, 5:15 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 2, 5:15 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 2, 5:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 5:59 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| Jun 2, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 43 min |
| Jun 2, 6:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 6:46 PM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Jun 2, 6:50 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 2, 6:52 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 3 hr |
| Jun 2, 6:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 4:29 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 2, 6:01 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
| Jun 2, 6:01 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| Jun 2, 6:34 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Jun 2, 6:36 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.